MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in the averagely tortuous and severely calcified mid right coronary artery.After a staged rotablator, the lesion was dilated with an emerge balloon catheter without issues, but upon removal from the patient's body the shaft then snapped 1/3 from the hub inside the 8fr guide catheter.The wire was pulled back into the guide catheter and snared the broken shaft without removing the guide catheter.The lesion then dilated with a different balloon catheter.A 2.50 x 32 synergy drug-eluting stent was advanced but failed to cross and so another balloon was used to pre-dilate the lesion.The 2.50 x 32 stent was advanced for the second time but the shaft broke at the mid portion of the catheter while advancing into the guide.The stent was pulled out from the guide catheter without removing the device from it.The procedure was completed with a different device.No patient complications were reported and the patient remained stable all throughout the procedure.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 32 mm stent delivery system was returned for analysis.An examination of the crimped stent found stent damage.Stent struts from the most distal region of the stent were noted to be lifted from their crimped position and pulled proximally.The undamaged crimped stent outer diameter was measured and the result is within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.A visual and tactile examination of the hypotube shaft found a break situated at 463 mm distal to the distal end of the strain relief as well as multiple hypotube kinks immediately distal and proximal to the breaking site.A visual and tactile examination of the outer and mid-shaft section nd a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in the averagely tortuous and severely calcified mid right coronary artery.After a staged rotablator, the lesion was dilated with an emerge balloon catheter without issues, but upon removal from the patient's body the shaft then snapped 1/3 from the hub inside the 8fr guide catheter.The wire was pulled back into the guide catheter and snared the broken shaft without removing the guide catheter.The lesion then dilated with a different balloon catheter.A 2.50 x 32 synergy drug-eluting stent was advanced but failed to cross and so another balloon was used to pre-dilate the lesion.The 2.50 x 32 stent was advanced for the second time but the shaft broke at the mid portion of the catheter while advancing into the guide.The stent was pulled out from the guide catheter without removing the device from it.The procedure was completed with a different device device.No patient complications were reported and the patient remained stable all throughout the procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9915287
Report Number2134265-2020-04011
Device Sequence Number11448575
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0024694099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1